Weird Reaction to Multivitamin

Discussion in 'Messtafarian' started by messtafarian, Nov 18, 2015.

  1. messtafarian

    messtafarian Member

    Joined:
    Aug 18, 2013
    Messages:
    814
    I have a thing with shaking. This is something I've been describing as "internal tremor" but early in the year it was so much more than that, the nerves in my neck and back would just go crazy, sometimes all the way down to my toes. It was so bad I could not sleep because it felt like my head was vibrating off the pillow. Also a very fast twitch in my upper eyelid, like a tic. I would shake internally but sometimes externally so people could see it. Also things like my lips vibrating, back muscles jumping around, etc.

    I have never felt anything like this and it scared me to death. It made me feel like I was dying, every day.

    This stopped completely in the hospital and I hoped and prayed maybe it was my gallbladder and the antibiotics ( and the pharmaceutical heroin) that were somehow "fixing" this problem. When I got home, the shaking came back a little, then diminished a little, and there were days when it did not happen at all. Not many, but boy those were good days. I stopped taking my multivitamin since I wanted to wait til my stomach healed.

    Then I started taking the multi again. I felt reassured -- don't want to get any kind of deficiency, especially after major surgery. I took it for about a week and then...the shaking started up again. Not all at once, just a little at a time, often at night, and I thought..ah, crap...so the gallbladder is fixed but the Big Problem isn't.

    Then I had another thought.

    It's the vitamins.

    So I stopped taking them, and the shaking stopped, or calmed down a *lot*, although I still feel weak and my body doesn't feel like "mine." I still have a buzzy kind of tremble that comes and goes but my head is not bouncing off the pillow anymore.

    Now I know, because I was recently tested, that I am not deficient or over-repleted in any vitamin. So it's not an issue of hypervitaminosis. And I know also that all this neuro stuff started before I started messing around with supplements so it's not the only reason. But my body is definitely calmer without the multivitamin which actually worries me since I really need the nutrition.

    Any idea what's going on there? Why, or how, were the vitamins making me worse??
     
  2. jb116

    jb116 Member

    Joined:
    Jun 29, 2015
    Messages:
    1,274
    which multi is it?
    what are, if any, the excipients? I've seen people react oddly to silica and/or mag stearate.
     
  3. tara

    tara Member

    Joined:
    Mar 29, 2014
    Messages:
    10,270
    Gender:
    Female
    I think Peat has said that particulates persorbed into the blood stream can cause stress and sometimes obstructions in the narrowest vessels.
    Maybe give them a rest altogether for a week or two and see if that helps, then consider topical vitamins?
     
  4. OP
    messtafarian

    messtafarian Member

    Joined:
    Aug 18, 2013
    Messages:
    814
    I've tried a couple different kinds in the past nine months. Tablets, caplets, chewables and liquids -- organics, drugstore versions, gummies, even bariatrics. I remember feeling distinctly unwell after several of them. But I was *convinced* I had some kind of vitamin deficiency and that MORE VITAMINS was the solution. I was afraid I was "undermethylating" and losing nerve function because of high b vitamin requirements since my nerves had obviously taken some kind of toxic insult. Added copper and then MORE copper and then just went with bariatric vitamins with iron because they have double and triple the RDA for most things. You guys should seriously see my kitchen counter. It looks like a supplement store.

    Not a single thing I took relieved me of any symptoms. I took high dose vitamin c once and took a fever of 102 that lasted a week.

    It took me NINE MONTHS to get it through my head that my problem had nothing to do with vitamin deficiency.

    I have a theory now that when you are experiencing nervous system symptoms b vitamins can just rile up the nervous system even more. You're not healing the nervous system, you're just annoying it. Peat's idea about persorption makes sense too.
     
Loading...